Alert archive / Colorado / Blowing Dust Advisories in 2020
Blowing Dust Advisory 1, NWS Pueblo, CO
NWS Pueblo, CO issued this blowing dust advisory at Oct 11, 2020, 5:03 PM MDT for 4 counties in Colorado. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 5:03 PM MDT (23:03 UTC)
- Expired
- Oct 11, 2020, 9:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3495 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this blowing dust advisory went out at Oct 11, 4:02 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 11, 4:02 PM MDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 402 PM MDT Sun Oct 11 2020 .UPDATE... Issued at 401 PM MDT Sun Oct 11 2020 Updated for high wind warning behind the cold front on the plains. && .SHORT TERM...(This evening through Monday) Issued at 249 PM MDT Sun Oct 11 2020 ...Strong winds and high fire danger to continue this evening... Strong wly winds at the surface and aloft over all the area today, as upper trough races by to the north of the state. Most gusts so far have been in the 30-40 kt range, though have seen some 50 kt gusts around Fort Carson earlier this afternoon. Red Flag Warning verifying at most locations with strong wind/low RH, and currently have a wildfire occasionally evident in satellite imagery along Highway 115 to the west of Fort Carson. Snow showers have made it into the central mountains this afternoon, mainly from Monarch Pass northward. For this evening, cold front on the plains was just cresting the Palmer Divide as of 21z, and expect it to race southward this evening, bringing a period of very gusty winds (40-50 kts) and blowing dust behind it (21z KLIC ob is down below 2sm with bldu), while strong wly winds persist ahead of the boundary. Will keep Red Flag Warning going well into the evening, as RH recovery will be poor most locations. Best chance for central mountain snow showers is likely from 21z until around 00z, with precip ending quickly afterwards as upper trough moves rapidly away from the area. Winds decouple late tonight as surface gradient slackens, and suspect we'll have some patchy frost/near freezing temps along and north of the Arkansas River by sunrise. No highlight at this point as any duration/extent of colder temps looks short/limited. On Monday, nw flow aloft continues over the area, with lee surface trough re-forming along I-25 in the afternoon. Winds will resurface by midday over much of the area as band of stronger winds aloft remains over nrn CO, keeping strongest gusts along and north of the Arkansas River. Suspect we'll also see some strong sly flow develop on the plains ahead of the lee trough, especially near the KS border. Given extremely dry air mass in place, have upgraded current Fire Weather Watch to a warning for Mon, and added El Paso County as well, where s-se winds will increase for a time in the afternoon. Max temps will be cooler than the past few days in the wake of the front/upper trough, though readings will still run some 5-10 degf above seasonal averages. .LONG TERM...(Monday night through Sunday) Issued at 249 PM MDT Sun Oct 11 2020 Northwest flow will continue to dominate the area Monday night through most of the long term period. Breezy conditions and low relative humidity will continue the spotty critical fire weather conditions during the afternoon hours each day. These conditions will mainly persist over the northern central mountains and slightly to the west, but at this time conditions are too marginal or too spotty to warrant any highlights. Wednesday will see breezy westerly flow as an upper-level trough swings through the area. A cold front is expected to pass through during the evening hours into very early Thursday, which will knock around 20 degrees off of high temperatures for Thursday afternoon. As the trough moves on and high pressure begins to build into the area once again, northwest flow will return aloft and dry, warming conditions will persist through the rest of the weekend, although high temperatures are not expected to climb past the mid-70s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 249 PM MDT Sun Oct 11 2020 Cold front and wind shift will move through the plains this evening, bringing a period of nly winds gusting 40-50 kts at KCOS and KPUB from 23z-03z, along with some blowing dust. Winds will diminish late this evening and overnight, and VFR conditions are expected at all terminals through the day on Mon. && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 8 PM MDT this evening for COZ095>099. Red Flag Warning until 9 PM MDT this evening for COZ221-222- 224>237. Red Flag Warning from noon to 6 PM MDT Monday for COZ220>222-226- 227-234-236-237. && UPDATE...PETERSEN SHORT TERM...PETERSEN LONG TERM...GARBEROGLIO AVIATION...PETERSEN
Hazardous weather outlook, Oct 11, 4:33 AM MDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 433 AM MDT Sun Oct 11 2020 COZ058>089-093>099-121045- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 433 AM MDT Sun Oct 11 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical to extreme fire weather conditions can be expected across most of south central and southeast Colorado today, as a storm system moves across the Rockies through this afternoon and evening. This will bring strong gusty west winds of 20 to 40 mph through the morning, with winds becoming more north to northwest, and increasing to between 30 to 50 mph behind a cold front later this afternoon and evening. These strong and gusty winds, combined with very low relative humidity values and dry vegetation, will result in conditions favorable for rapid rates of fire growth and spread. Any activities which could start a wildfire should be avoided today. A brief round of snow will spread across the central mountains this afternoon and evening, with a spotty 1 to 3 inches of snow possible across the higher elevations of the Sawatch and Mosquito ranges, mainly north of Cottonwood Pass. Decreasing winds from west to east this evening, combined with a dry air mass, could bring some patchy sub-freezing temperatures to the eastern plains into early Monday morning, mainly north and east of the Highway 50 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday On Monday there is the potential for critical fire weather conditions over Teller, Fremont, Kiowa, Prowers, Baca and mainly the lower elevations of Chaffee Counties. Then on Tuesday there may be some spotty critical areas in Chaffee and Lake Counties and portions of Teller and Fremont Counties. Wednesday, the potential for high fire danger looks to be a little more widespread than on Tuesday, with portions of the I-25 corridor, the San Luis Valley, Fremont, Custer and Chaffee Counties all possibly seeing the combination of strong wind gusts and humidities below 15 percent. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters, will be possible this afternoon and early evening across south central and southeast Colorado. 23/28
In the hours before
Local storm report, Oct 11, 4:46 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT SUN OCT 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM NON-TSTM WND GST 4 S CHERAW 38.06N 103.51W
10/11/2020 M62 MPH OTERO CO ASOS
&&
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:41 AM MDT | Fire Weather Watch | PUB | Baca, Chaffee, El Paso, Fremont, Kiowa, Lake and 2 more | 12 hr |
| Oct 11, 3:37 PM MDT | Red Flag Warning | PUB | Baca, Chaffee, Costilla, Custer, El Paso, Fremont and 8 more | 26 hr |
| Oct 11, 4:00 PM MDT | High Wind Warning | PUB | Baca, Bent, Kiowa, Prowers | 6 hr |
| Oct 11, 5:03 PM MDT | Blowing Dust Warning | PUB | Bent, Crowley, Las Animas, Otero | 4 hr |
Nearby
Blowing Dust Advisories in Colorado, 2020Every blowing dust advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.